Alert archive / Guam / High Surf Advisories in 2021
High Surf Advisory 2, NWS Guam
NWS Guam issued this high surf advisory at Jan 30, 2021, 12:00 PM CST. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2021, 12:00 PM CST (18:00 UTC)
- Expired
- Feb 4, 2021, 1:17 AM CST
- In force
- 5 days
- Issued by
- NWS Guam
The text
As transmitted.
427 WHMY40 PGUM 301800 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 400 AM ChST Sun Jan 31 2021 GUZ001>004-310200- /O.NEW.PGUM.SU.Y.0002.210130T1800Z-210201T0000Z/ /O.NEW.PGUM.RP.S.0004.210130T1800Z-210201T1200Z/ Guam-Rota-Tinian-Saipan- 400 AM ChST Sun Jan 31 2021 ...HIGH SURF ADVISORY IN EFFECT UNTIL MONDAY... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING... * WHAT...For the High Surf Advisory, large breaking waves up to 9 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...North facing reefs of Guam, Rota, Tinian and Saipan. * WHEN...For the High Surf Advisory, until Monday morning. For the High Rip Current Risk, through Monday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Slaughter
15 follow-up statements
878 WHMY40 PGUM 310006 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 1006 AM ChST Sun Jan 31 2021 GUZ001>004-310715- /O.CON.PGUM.SU.Y.0002.000000T0000Z-210201T0000Z/ /O.CON.PGUM.RP.S.0004.000000T0000Z-210201T1200Z/ Guam-Rota-Tinian-Saipan- 1006 AM ChST Sun Jan 31 2021 ...HIGH SURF ADVISORY IN EFFECT UNTIL MONDAY... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING... * WHAT...For the High Surf Advisory, large breaking waves up to 9 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...North facing reefs of Guam, Rota, Tinian and Saipan. * WHEN...For the High Surf Advisory, until Monday morning. For the High Rip Current Risk, through Monday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
059 WHMY40 PGUM 310557 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 357 PM ChST Sun Jan 31 2021 GUZ001>004-312015- /O.EXT.PGUM.SU.Y.0002.000000T0000Z-210203T0800Z/ /O.EXT.PGUM.RP.S.0004.000000T0000Z-210203T0800Z/ Guam-Rota-Tinian-Saipan- 357 PM ChST Sun Jan 31 2021 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM TUESDAY ALONG NORTH FACING REEFS... ...HIGH RISK OF RIP CURRENTS UNTIL 6 PM TUESDAY ALONG NORTH FACING REEFS... ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM MONDAY UNTIL 6 PM WEDNESDAY ALONG EAST FACING REEFS... ...HIGH RISK OF RIP CURRENTS ALONG EAST FACING REEFS... * WHAT...For the High Surf Advisory, large breaking waves up to 12 feet in the surf zone for north facing reefs, and 14 feet for east facing reefs starting Monday evening. For the High Rip Current Risk, dangerous rip currents. * WHERE...North and east facing reefs of all Mariana Islands. * WHEN...For the High Surf Advisory, until 6 PM Monday for north facing reefs. For east facing reefs, from 6PM Monday until 6 PM Wednesday. For the High Rip Current Risk, until 6 PM Monday for north facing reefs, until further notice for east facing reefs. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ BH
142 WHMY40 PGUM 310715 CCA CFWGUM Coastal Hazard Message...CORRECTED National Weather Service Tiyan GU 515 PM ChST Sun Jan 31 2021 GUZ001>004-312015- /O.COR.PGUM.SU.Y.0002.000000T0000Z-210203T0800Z/ /O.COR.PGUM.RP.S.0004.000000T0000Z-210203T0800Z/ Guam-Rota-Tinian-Saipan- 515 PM ChST Sun Jan 31 2021 Corrected for WHEN block, changed north facing reef's advisory and rip current risk end time to 6 PM Tuesday. ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM TUESDAY ALONG NORTH FACING REEFS... ...HIGH RISK OF RIP CURRENTS UNTIL 6 PM TUESDAY ALONG NORTH FACING REEFS... ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM MONDAY UNTIL 6 PM WEDNESDAY ALONG EAST FACING REEFS... ...HIGH RISK OF RIP CURRENTS ALONG EAST FACING REEFS... * WHAT...For the High Surf Advisory, large breaking waves up to 12 feet in the surf zone for north facing reefs, and 14 feet for east facing reefs starting Monday evening. For the High Rip Current Risk, dangerous rip currents. * WHERE...North and east facing reefs of all Mariana Islands. * WHEN...For the High Surf Advisory, until 6 PM Tuesday for north facing reefs. For east facing reefs, from 6PM Monday until 6 PM Wednesday. For the High Rip Current Risk, until 6 PM Tuesday for north facing reefs, until further notice for east facing reefs. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ BH
503 WHMY40 PGUM 311200 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 1000 PM ChST Sun Jan 31 2021 GUZ001>004-312100- /O.CON.PGUM.SU.Y.0002.000000T0000Z-210203T0800Z/ /O.CON.PGUM.RP.S.0004.000000T0000Z-210203T0800Z/ Guam-Rota-Tinian-Saipan- 1000 PM ChST Sun Jan 31 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST WEDNESDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... * WHAT...For the High Surf Advisory, large breaking waves up to 10 feet in the surf zone for north facing reefs. High Rip Current Risk along north and east facing reefs, dangerous rip currents. * WHERE...North and east facing reefs of all Mariana Islands. * WHEN...For the High Surf Advisory, until 6 PM Tuesday for north facing reefs. High Rip Current Risk, until 6 PM Tuesday for north facing reefs, until further notice for east facing reefs. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Ziobro
933 WHMY40 PGUM 311223 AAB CFWGUM Coastal Hazard Message...UPDATED National Weather Service Tiyan GU 1023 PM ChST Sun Jan 31 2021 GUZ001>004-312100- /O.CON.PGUM.SU.Y.0002.000000T0000Z-210203T0800Z/ /O.CON.PGUM.RP.S.0004.000000T0000Z-210203T0800Z/ Guam-Rota-Tinian-Saipan- 1023 PM ChST Sun Jan 31 2021 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM CHST TUESDAY ALONG NORTH FACING REEFS... ...HIGH RISK OF RIP CURRENTS THROUGH TUESDAY AFTERNOON ALONG NORTH FACING REEFS... ...HIGH RISK OF RIP CURRENTS ALONG EAST FACING REEFS... * WHAT...For the High Surf Advisory, large breaking waves up to 10 feet in the surf zone for north facing reefs. High Rip Current Risk along north and east facing reefs, dangerous rip currents. * WHERE...North and east facing reefs of all Mariana Islands. * WHEN...For the High Surf Advisory, until 6 PM Tuesday for north facing reefs. High Rip Current Risk, until 6 PM Tuesday for north facing reefs, until further notice for east facing reefs. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Ziobro
632 WHMY40 PGUM 312034 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 634 AM ChST Mon Feb 1 2021 GUZ001>004-010445- /O.EXT.PGUM.SU.Y.0002.000000T0000Z-210202T0800Z/ /O.EXT.PGUM.RP.S.0004.000000T0000Z-210208T2000Z/ Guam-Rota-Tinian-Saipan- 634 AM ChST Mon Feb 1 2021 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM CHST TUESDAY... ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH MONDAY NIGHT... * WHAT...For the High Surf Advisory, large breaking waves up to 10 feet in the surf zone for north facing reefs. High Rip Current Risk along north and east facing reefs, dangerous rip currents. * WHERE...North and east facing reefs of all Mariana Islands. * WHEN...For the High Surf Advisory, until 6 PM ChST Tuesday. For the High Rip Current Risk, through late Monday night. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Stanko
815 WHMY40 PGUM 010114 CCA CFWGUM Coastal Hazard Message...CORRECTED National Weather Service Tiyan GU 1114 AM ChST Mon Feb 1 2021 GUZ001>004-010445- /O.COR.PGUM.SU.Y.0002.000000T0000Z-210202T0800Z/ /O.COR.PGUM.RP.S.0004.000000T0000Z-210208T2000Z/ Guam-Rota-Tinian-Saipan- 1114 AM ChST Mon Feb 1 2021 Corrected headline wording to indicate high rip risk through next Monday. ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM CHST TUESDAY... ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH NEXT MONDAY NIGHT... * WHAT...Large breaking waves up to 10 feet in the surf zone for north facing reefs; dangerous rip currents along north and east facing reefs. * WHERE...North and east facing reefs of all Mariana Islands. * WHEN...For the High Surf Advisory, until 6 PM ChST Tuesday. For the High Rip Current Risk, through next Monday night. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Stanko
551 WHMY40 PGUM 010548 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 348 PM ChST Mon Feb 1 2021 GUZ001>004-012000- /O.EXT.PGUM.SU.Y.0002.000000T0000Z-210203T2000Z/ /O.CON.PGUM.RP.S.0004.000000T0000Z-210208T2000Z/ Guam-Rota-Tinian-Saipan- 348 PM ChST Mon Feb 1 2021 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL EARLY THURSDAY MORNING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH NEXT MONDAY NIGHT... * WHAT...For north facing reefs, large breaking waves up to 10 feet through tonight, along with dangerous rip currents. For east facing reefs, dangerous rip currents through next Monday. Surf will build to hazardous levels of 12 feet Tuesday evening. * WHERE...North and east facing reefs. * WHEN...For the High Surf Advisory, until 6 AM Thursday. For the High Rip Current Risk, through next Monday night. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing north and east. Swimming or snorkeling in these conditions are not recommended. Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Kleeschulte
611 WHMY40 PGUM 010901 CCA CFWGUM Coastal Hazard Message...Corrected National Weather Service Tiyan GU 348 PM ChST Mon Feb 1 2021 GUZ001>004-012000- /O.EXT.PGUM.SU.Y.0002.000000T0000Z-210203T2000Z/ /O.CON.PGUM.RP.S.0004.000000T0000Z-210208T2000Z/ Guam-Rota-Tinian-Saipan- 348 PM ChST Mon Feb 1 2021 Corrected WHAT section ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL EARLY THURSDAY MORNING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH NEXT MONDAY NIGHT... * WHAT...For north facing reefs, large breaking waves up to 10 feet through Tuesday, along with dangerous rip currents. For east facing reefs, dangerous rip currents through next Monday. Surf will build to hazardous levels of 12 feet Tuesday evening. * WHERE...North and east facing reefs. * WHEN...For the High Surf Advisory, until 6 AM Thursday. For the High Rip Current Risk, through next Monday night. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing north and east. Swimming or snorkeling in these conditions are not recommended. Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Kleeschulte
243 WHMY40 PGUM 011946 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 546 AM ChST Tue Feb 2 2021 GUZ001>004-020715- /O.CON.PGUM.SU.Y.0002.000000T0000Z-210203T2000Z/ /O.CON.PGUM.RP.S.0004.000000T0000Z-210208T2000Z/ Guam-Rota-Tinian-Saipan- 546 AM ChST Tue Feb 2 2021 ...HIGH SURF ADVISORY REMAINS IN EFFCT THROUGH WEDNESDAY NIGHT... ...HIGH RIP CURRENT RISK THROUGH MONDAY NIGHT... * WHAT...For north facing reefs, hazardous surf of 7 to 9 feet and dangerous rip currents through this afternoon. For east facing reefs, hazardous surf of 9 to 12 feet and dangerous rip currents. * WHERE...North and east facing reefs. * WHEN...For the High Surf Advisory, through Wednesday night. For the High Rip Current Risk, through next Monday night. * IMPACTS...Dangerous swimming and surfing conditions and local beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing north and east. Swimming or snorkeling in these conditions are not recommended. If caught in a rip current, relax and float. Don't swim against the current. Swim in a direction following the shoreline, then head to shore when you get out of the current. && $$ Middlebrooke
760 WHMY40 PGUM 020711 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 511 PM ChST Tue Feb 2 2021 GUZ001>004-021515- /O.CON.PGUM.SU.Y.0002.000000T0000Z-210203T2000Z/ /O.CON.PGUM.RP.S.0004.000000T0000Z-210208T2000Z/ Guam-Rota-Tinian-Saipan- 511 PM ChST Tue Feb 2 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM THURSDAY... ...HIGH RISK OF RIP CURRENTS THROUGH NEXT MONDAY NIGHT... * WHAT...For north facing reefs, hazardous surf of 6 to 9 feet and dangerous rip currents through Thursday morning. For east facing reefs, hazardous surf of 9 to 12 feet and dangerous rip currents. * WHERE...North and east facing reefs of the Marianas. * WHEN...For the High Surf Advisory, through Wednesday night. For the High Rip Current Risk, through next Monday night. * IMPACTS...Dangerous swimming and surfing conditions and local beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing north and east. Swimming or snorkeling in these conditions are not recommended. If caught in a rip current, relax and float. Don't swim against the current. Swim in a direction following the shoreline, then head to shore when you get out of the current. && $$ Stanko
497 WHMY40 PGUM 021926 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 526 AM ChST Wed Feb 3 2021 GUZ001>004-030700- /O.CON.PGUM.SU.Y.0002.000000T0000Z-210203T2000Z/ /O.CON.PGUM.RP.S.0004.000000T0000Z-210208T2000Z/ Guam-Rota-Tinian-Saipan- 526 AM ChST Wed Feb 3 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH TONIGHT... ...HIGH RISK OF RIP CURRENTS THROUGH LATE MONDAY NIGHT... * WHAT...For north facing reefs, hazardous surf of 6 to 9 feet and dangerous rip currents through Thursday morning. For east facing reefs, hazardous surf of 9 to 12 feet and dangerous rip currents. * WHERE...North and east facing reefs of the Marianas. * WHEN...For the High Surf Advisory, through Wednesday night. For the High Rip Current Risk, through next Monday night. * IMPACTS...Dangerous swimming and surfing conditions and local beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing north and east. Swimming or snorkeling in these conditions are not recommended. If caught in a rip current, relax and float. Don't swim against the current. Swim in a direction following the shoreline, then head to shore when you get out of the current. && $$ Doll
495 WHMY40 PGUM 030731 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 531 PM ChST Wed Feb 3 2021 GUZ001>004-032100- /O.EXT.PGUM.SU.Y.0002.000000T0000Z-210204T0800Z/ /O.CON.PGUM.RP.S.0004.000000T0000Z-210208T2000Z/ Guam-Rota-Tinian-Saipan- 531 PM ChST Wed Feb 3 2021 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM THURSDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY NIGHT... * WHAT...Hazardous surf of 9 to 12 feet and dangerous rip currents. * WHERE...North and east facing reefs of the Marianas. * WHEN...Hazardous surf through 6 PM Thursday afternoon, high risk of rip currents through Monday night. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing north and east. Inexperienced swimmers should remain out of the water due to dangerous surf conditions. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Aydlett
216 WHMY40 PGUM 031855 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 455 AM ChST Thu Feb 4 2021 GUZ001>004-040800- /O.CON.PGUM.SU.Y.0002.000000T0000Z-210204T0800Z/ /O.CON.PGUM.RP.S.0004.000000T0000Z-210208T2000Z/ Guam-Rota-Tinian-Saipan- 455 AM ChST Thu Feb 4 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM THIS EVENING... ...HIGH RIP CURRENT RISK THROUGH MONDAY NIGHT... * WHAT...Hazardous surf of 9 to 12 feet along east facing reefs and 6 to 9 feet along north facing reefs. Dangerous rip currents. * WHERE...North and east facing reefs of the Marianas. * WHEN...Hazardous surf through 6 PM this evening. A high risk of rip currents through Monday night. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing north and east. Inexperienced swimmers should stay out of the water. If caught in a rip current, relax and float. Don't swim against the current. Swim in a direction parallel to the shoreline, then head in to shore when you get out of the current. && $$ Middlebrooke
662 WHMY40 PGUM 040717 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 517 PM ChST Thu Feb 4 2021 GUZ001>004-042100- /O.CAN.PGUM.SU.Y.0002.000000T0000Z-210204T0800Z/ /O.CON.PGUM.RP.S.0004.000000T0000Z-210208T2000Z/ Guam-Rota-Tinian-Saipan- 517 PM ChST Thu Feb 4 2021 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY NIGHT... ...HIGH SURF ADVISORY IS NO LONGER IN EFFECT... * WHAT...Dangerous rip currents. * WHERE...East reefs of the Marianas. * WHEN...Through late Monday night. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Aydlett
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this high surf advisory went out at Jan 30, 3:03 AM CST, 8 hours 57 minutes earlier.
Area forecast discussion, Jan 30, 3:03 AM CST, 8 hours 57 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 703 PM ChST Sat Jan 30 2021 .Marianas Synopsis... Northeast winds prevail over the Marianas this afternoon. Radar and satellite imagery show only a few showers over the area. A shear line could be found north of the local area. .Discussion... Satellite and radar imagery indicate only a few showers over the local islands. A shear line is located just north of the Saipan. A circulation located south of the shear line was located northeast of Saipan. High res and National Blend model shows activity increasing with this circulation over night. GFS and ECMWF also show a patch of showers similar to these models. All suggest that there will be a brief period of scattered showers over Tinian and Saipan after midnight tonight until noon time Sunday. A few showers may make to Rota but mainly north of the island. Only a few clouds with light isolated showers is expected over Guam. Drier weather will prevail Sunday through Monday night. Trade-wind convergence will generate a band of showers which will pass across the Marianas by Tuesday. Expect scattered showers Tuesday through Wednesday. High pressure building out over the Northwest Pacific will help increase winds over the area with breezy conditions Monday through at least midweek. && .Marine... Ritidian and Tanapag buoys depicted seas between 7 to 8 feet. Models show seas of 6 to 9 feet over the area. Observations at Saipan this afternoon were showing wind gusts into the 20 knot range. Models show winds increasing over Tinian and Saipan tonight and issued a Small Craft Advisory for those two areas. Seas are also expected to increase 9 to 11 feet over all the waters Sunday. Winds and seas will remain hazardous to small craft through at least Wednesday. The buoys showed a northeast swell and this will persist through the forecast. A northwest swell is expected to enter the area by Sunday. The northeast swell will be high enough to create a moderate risk of rip currents tonight and Sunday. The northeast swell will increase enough to generate hazardous surf on north facing reefs Sunday night. The northwest swell will also increase enough to produce a moderate rip current risk on west facing reefs by Sunday night. && .Eastern Micronesia... Moderate trade winds dominate the region with a batch of fresh trade winds clinging to a surface trough between Kosrae and Majuro. The surface trough dropped over 2 inches of rain at Majuro during the last 24 hours. Remnants of this trough will move through Kosrae late tonight and the first part of Monday with a boost in showers and gusty northeast winds. Conditions could briefly become hazardous to small craft during its passage. The far northern extent of this trough may scrape Pohnpei late Sunday before fresh to strong trade winds spread across the entire region. A typical breezy dry season pattern should ensue, with weak trade disturbances breaking up the background partly cloudy skies at times. North swell will continue to produce hazardous surf along north reefs of Pohnpei and Kosrae tonight. This northerly swell and high astronomical tides may produce some minor wave splash up and coastal erosion for parts of the Marshall Islands the next few days. Did see enough support to remove hazardous marine conditions headline for Majuro based on latest guidance and elevated wind waves with the trough having pushed farther west. The region as a whole should see winds, seas and swell increase early next week as the next mid- latitude high-low pressure combo to the north treks eastward. Hazardous marine conditions are likely as fresh to strong trade winds mesh with northwest and easterly trade swell. High surf seems likely for both north and east facing reefs of Pohnpei and Kosrae. && .Western Micronesia... Partly cloudy skies are seen across all three main islands. A shearline sits northwest of Palau and Yap with strong northeast winds and seas of 11 to 13 feet. The shear line is forecast to stay north of Palau and Yap with mainly dry weather expected through Sunday. Chuuk will also see dry weather with recent satellite-derived soundings showing a dry featureless airmass upstream of them. A trade disturbance currently southeast of Guam should boost showers for Palau and Yap Sunday night/Monday. Afterwards, dry season returns. Chuuk will see continued dry weather with perhaps a slight uptick in showers Sunday night due to a weak trade-wind disturbance. Marine conditions remain the biggest concern across the region going forward due to the shearline and building high pressure to the north. Although combined seas may fall below 10 feet tonight for Palau/Yap, they are expected to build again on Sunday due to northerly swell. Similarly, Chuuk will see winds and seas increase as well on Sunday night/Monday. Hazardous surf is likely along north and east facing reefs due to the combination of north swell and building trade swell. Conditions look to ease the second half of the week but remain elevated. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...None. Marianas Waters...Small Craft Advisory until 6 PM ChST Wednesday for PMZ153-154. && Marianas: Ziobro Micronesia: Bukunt
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 1:47 AM CST | Small Craft Advisory | GUM | 300 days | |
| Jan 30, 12:00 PM CST | Rip Current Statement | GUM | 9 days |
Nearby
High Surf Advisories in Guam, 2021Every high surf advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.